Oklahoma, 2015Tornado and Damaging Winds in Oklahoma, May 5 to 6, 2015
May 5 to 6, 2015 · NWS TSA · 7 events in 3 counties and zones
Thunderstorms developed over West Texas during the early morning hours of the 5th and gradually spread eastward across Oklahoma during the day. The first round of thunderstorms reached eastern Oklahoma during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over West Texas during the early morning hours of the 5th and gradually spread eastward across Oklahoma during the day. The first round of thunderstorms reached eastern Oklahoma during the evening hours. Isolated damaging wind occurred with these storms. Another round of storms developed over West Texas during the afternoon hours of the 5th. These storms moved east across Oklahoma during the evening and overnight hours. Damaging wind and a tornado occurred in northeastern Oklahoma during the early morning hours of the 6th as these storms moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 5, 5:20 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, May 5, 5:20 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT TUE MAY 5 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
AREAS OF SHOWERS AND THUNDERSTORMS WILL WORK INTO EASTERN OK
THIS EVENING...AND EVENTUALLY INTO NORTHWEST AR AFTER
MIDNIGHT. EXPECT SOME MVFR CIGS TO DEVELOP OVERNIGHT AND
LINGER INTO WEDNESDAY MORNING. BREEZY SOUTH WINDS WILL
PERSIST THROUGH THE PERIOD...WITH STRONGER GUSTS DEVELOPING
LATER WEDNESDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 306 PM CDT TUE MAY 5 2015/
DISCUSSION...
WIDELY SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED EARLY THIS
AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH
SURFACE HEATING. ADDITIONAL THUNDERSTORMS WILL LIKELY SPREAD INTO
EASTERN OKLAHOMA THIS EVENING INTO THE OVERNIGHT HOURS AS MAIN
UPPER LOW...CURRENTLY NEAR THE FOUR CORNERS REGION...LIFTS
NORTHEAST INTO THE CENTRAL PLAINS. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE TONIGHT INTO WEDNESDAY MORNING BEFORE PRECIPITATION
BEGINS TO WEAKEN BY WEDNESDAY AFTERNOON.
ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS AND
INTO THE WEEKEND WITH SEVERAL ROUNDS OF THUNDERSTORMS LIKELY INCLUDING
THE POTENTIAL FOR SEVERE WEATHER/HEAVY RAINFALL. STORMS THAT
DEVELOP ALONG THE DRY LINE WEDNESDAY AFTERNOON/EVENING COULD MOVE
INTO EASTERN OKLAHOMA WEDNESDAY NIGHT...BUT SHOULD BEGIN TO WEAKEN
AS ACTIVITY MOVES INTO A MORE STABLE AIR-MASS. THUNDERSTORMS WILL
AGAIN DEVELOP WEST OF THE AREA THURSDAY AFTERNOON/EVENING ALONG
THE DRY LINE AND COULD PERSIST MUCH OF THURSDAY NIGHT AS LOW
LEVEL JET BEGINS TO STRENGTHEN. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE ESPECIALLY ACROSS NORTHEAST OKLAHOMA AS LOW LEVEL MOISTURE
CONTINUES TO INCREASE.
NEXT UPPER LEVEL STORM SYSTEM...CURRENTLY OFF THE NW PACIFIC COAST...
WILL MOVE INTO THE DESERT SOUTHWEST ON FRIDAY. DEEP PACIFIC MOISTURE
PLUME AHEAD OF FEATURE WILL OVERSPREAD THE REGION BY THIS TIME
WITH THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINFALL...INCLUDING
SEVERE WEATHER. SOILS WILL LIKELY BE SATURATED BY THIS TIME FROM
PREVIOUS RAINS WITH THE INCREASED POTENTIAL FOR FLASH FLOODING.
SEVERE WEATHER THREAT WILL LIKELY CONTINUE THROUGH THE WEEKEND AS
MAIN UPPER LOW MOVES INTO THE CENTRAL PLAINS BY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 79 67 80 / 80 60 50 40
FSM 64 80 64 83 / 40 50 10 30
MLC 67 77 67 81 / 70 60 30 30
BVO 64 78 67 82 / 80 60 50 40
FYV 62 77 62 80 / 40 60 10 30
BYV 61 78 63 81 / 30 40 10 30
MKO 64 77 64 79 / 70 60 30 30
MIO 63 76 64 79 / 70 60 20 30
F10 65 76 66 79 / 80 60 40 30
HHW 65 77 64 80 / 70 60 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...18
Hazardous weather outlook, May 5, 3:57 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT TUE MAY 5 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CDT TUE MAY 5 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...GENERALLY WEST OF A LINE FROM NOWATA TO MCALESTER
ONSET...LATE EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...GENERALLY WEST OF A LINE FROM NOWATA TO MCALESTER.
ONSET...LATE EVENING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE ONGOING ACROSS EASTERN OKLAHOMA. AN
ISOLATED STRONG STORM WILL BE POSSIBLE WITH THIS ACTIVITY.
HOWEVER... THE MAJORITY OF THUNDERSTORM ACTIVITY WILL FOCUS
ACROSS WESTERN OKLAHOMA AND NORTH TEXAS... SPREADING NORTHEASTWARD
LATER THIS EVENING AND OVERNIGHT ACROSS EASTERN OKLAHOMA AND
PORTIONS OF NORTHWEST ARKANSAS. INSTABILITY WILL BE LIMITED AHEAD
OF THIS ACTIVITY... WHICH WILL REDUCE THE SEVERE WEATHER POTENTIAL.
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EASTERN OKLAHOMA FROM
LATE THIS EVENING THROUGH WEDNESDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL PREVAIL FROM MID WEEK THROUGH
NEXT WEEKEND. DAILY THUNDERSTORM CHANCES WILL EXIST ACROSS THE
REGION. THE STRONGEST STORMS WILL LIKELY FOCUS WEST AND NORTH OF
THE REGION... HOWEVER... THERE WILL REMAIN AT LEAST A LIMITED RISK
OF SEVERE WEATHER WITHIN THE FORECAST AREA EACH DAY. THE MAIN
UPPER LOW WILL SWEEP THROUGH THE REGION OVER THE WEEKEND... WHICH
MAY INCREASE THE SEVERE WEATHER POTENTIAL AS WINDS ALOFT
STRENGTHEN. ADDITIONALLY... LOCALLY HEAVY RAINFALL WILL BE
LIKELY... RAISING FLOODING CONCERNS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Thunderstorm Wind, Okfuskee
- When
- May 5, 7:02 PM CST
- Where
- Okfuskee County, 2 mi NW of Bearden
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.370, -96.405
A large tree was split and tin was blown off of a barn by strong thunderstorm wind.
Thunderstorm Wind, Creek
- When
- May 6, 1:50 AM CST
- Where
- Creek County, 0.42 mi W of New Mannford
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 36.130, -96.358
A storm spotter measured 58 mph thunderstorm wind gusts.
Thunderstorm Wind, Creek
- When
- May 6, 1:50 AM CST
- Where
- Creek County, 2.66 mi NNW of Newby
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.755, -96.369
Strong thunderstorm wind uprooted two trees and snapped large tree limbs. Power poles were also blown down.
Tornado, Creek
- When
- May 6, 1:58 AM CST to 2:00 AM CST
- Where
- Creek County, 5.85 mi S of Kellyville to 5.05 mi S of Kellyville
- Rating
- EF0
- Path length
- 1.5 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.866, -96.227
A tornado split large trees and snapped large tree limbs. Based on this damage, estimated maximum wind in the tornado was 75 to 85 mph.
Thunderstorm Wind, Creek
- When
- May 6, 2:08 AM CST
- Where
- Creek County, 3.65 mi SW of Kiefer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.915, -96.119
Large tree limbs were blown down.
Thunderstorm Wind, Creek
- When
- May 6, 2:12 AM CST
- Where
- Creek County, 0.63 mi N of Kiefer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.959, -96.070
Large tree limbs were blown down by strong thunderstorm wind.
Thunderstorm Wind, Tulsa
- When
- May 6, 2:33 AM CST
- Where
- Tulsa County, 2.99 mi WSW of Alsuma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.089, -95.922
Large tree limbs were blown down by strong thunderstorm wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Oklahoma, May 5 to 6, 2015$345,000 · 1 in hail · 8 events
- Tornadoes and Flash Flood in Texas, May 5 to 7, 2015EF0 · 62 events
- Tornadoes and Hail in Texas, May 5, 2015$75,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Texas, May 5 to 6, 2015$50,000 · 50 kt wind · 11 events
- Tornado and Flash Flooding in Texas, May 5, 2015$7,000 · EF1 · 7 events
- Tornado and Hail in New Mexico, May 5, 2015$20,000 · EF0 · 3 events
- Damaging Winds in Texas, May 5, 201560 kt wind · 6 events
- Hail in Ohio, May 5, 2015$3,000 · 1 in hail · 4 events
- Flooding in Oklahoma, May 5 to 31, 20153 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 5, 20153 events
- Dense Fog in West Virginia, May 5 to 6, 20152 events
- Funnel Cloud in Texas, May 5, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578005, 578006, 578008, 574292, 578009, 578010, 578011.